North Carolina, 2011Flooding in North Carolina, August 6, 2011
August 6, 2011 · NWS MHX · 2 events in 2 counties and zones
A warm front lifted north across Eastern North Carolina on August 6th, 2011. Several showers and thunderstorms occurred during the afternoon with some slow moving and training cells across Duplin and Onslow counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted north across Eastern North Carolina on August 6th, 2011. Several showers and thunderstorms occurred during the afternoon with some slow moving and training cells across Duplin and Onslow counties. These storms produced minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Aug 6, 2:59 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 6, 2:59 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT SAT AUG 6 2011
.SYNOPSIS...
A FRONT OVER THE AREA WILL LIFT NORTH THROUGH TONIGHT. A WEAK COLD
FRONT WILL APPROACH FROM THE WEST ON SUNDAY AND MOVE THROUGH THE
REGION SUNDAY NIGHT. A TROUGH OF LOW PRESSURE WILL PASS THROUGH
THE AREA MONDAY NIGHT FOLLOWED BY A COLD FRONT ON WEDNESDAY. LATE
IN THE WEEK...HIGH PRESSURE BUILDS IN FROM THE NORTH WITH A FRONT
STALLED SOUTH OF THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM SATURDAY...WARM FRONT LIFTING NORTH ACROSS THE AREA
THIS EVENING AND UPPER LEVEL ENERGY MOVING ACROSS WILL CONTINUE
TO PROVIDE THE FOCUS FOR SCATTERED CONVECTION THROUGH TONIGHT.
WILL HAVE THE HIGHEST CHC POPS ACROSS NORTHERN AREAS. LOCALLY
HEAVY RAINFALL WILL CONTINUE ASSOCIATED WITH THE STRONGER STORMS
OR HEAVY SHOWERS. LOWS TONIGHT WILL BE IN THE MID TO UPPER 70S
WITH HUMID CONDITIONS CONTINUING ALONG WITH MOSTLY CLOUDY SKIES
WITH ST/FOG DEVELOPING TOWARD MORNING.
&&
.SHORT TERM /SUNDAY/...
AS OF 330 PM SATURDAY...A WEAK SHORTWAVE TROUGH MOVES OFF THE
COAST EARLY SUN WITH THE INLAND TROUGH MOVING INTO THE COASTAL
PLAINS SUNDAY ALONG WITH ANOTHER A WEAK MID LEVEL DISTURBANCE. THIS
WILL RESULT IN SCATTERED CONVECTION MAINLY IN THE AFTERNOON DURING
MAX HEATING. TEMPS INLAND WILL RISE INTO THE LOWER AND MID 90S
WITH DEWPOINTS IN THE MID 70S RESULTING IN HEAT INDEX VALUES
BETWEEN 105 AND 109 FOR ALL AREAS BUT THE OBX. WILL ISSUE A HEAT
ADVISORY FROM 11 AM UNTIL 8 PM SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 310 PM SATURDAY...WEAK FRONTAL BOUNDARY SHOULD PUSH OFF THE
NORTH CAROLINA COAST SUNDAY NIGHT WITH WEAK WESTERLY ZONAL FLOW AT
THE SURFACE AND ALOFT TO SETUP BEHIND THE FRONT MONDAY. EXPECT THE
AREAL TEMPS TO CLIMB TO THE MIDDLE TO UPPER 90S WITH WEAK
DOWNSLOPING WINDS AND INCREASING LOW LEVEL THICKNESSES. MOIST
SURFACE SOUTHERLY RETURN FLOW WILL RESULT IN HEAT INDEX VALUES ABOVE
105 FOR INLAND AND COAST LOCATIONS EXCEPT FOR THE OUTER BANKS. A
HEAT ADVISORY IS LIKELY FOR MONDAY.
A WEAK BOUNDARY WILL REMAIN SOUTH OF THE AREA ON TUESDAY WITH A COLD
FRONT SLOWLY APPROACHING FROM THE NORTHWEST BY TUESDAY MORNING.
BACKED OFF POPS OVERNIGHT MONDAY INTO EARLY TUESDAY GIVEN LACK OF
MOISTURE...BUT MAINTAINED SLIGHT CHANCE POPS TUESDAY AFTERNOON WITH
WEAK SHORTWAVE IN VICINITY. THE FRONT WILL CROSS EASTERN NORTH
CAROLINA TUESDAY NIGHT...THEN PUSH OFFSHORE BY WEDNESDAY. THE ECMWF
KEEPS THE FRONT CLOSER TO THE COAST THURSDAY THROUGH SATURDAY WHILE
THE GFS DEPICTS A GENERALLY DRY ENVIRONMENT THURSDAY THROUGH FRIDAY.
MODELS AGREE ON WEAK UPPER LEVEL TROUGH SETTING UP ACROSS THE
EASTERN HALF OF THE U.S. WEDNESDAY THROUGH THE WEEKEND. TRENDED
CLOSER TO THE ECMWF GIVEN CLIMATOLOGICALLY FAVORABLE SOUTHERLY
FLOW...INTENSE DAYTIME HEATING...AND WEAK BOUNDARY NEAR OR JUST
SOUTH OF THE AREA. CONVECTION WILL BE SCATTERED WITH ONLY SLIGHT
CHANCE POPS MAINLY DURING THE AFTERNOON HOURS. TEMPERATURES WILL BE
SLIGHTLY ABOVE NORMAL FOR THE EXTENDED WITH HIGHS IN THE LOW TO MID
90S AND LOWS IN THE MID TO UPPER 70S.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY/...
AS OF 330 PM SATURDAY...SCATTERED CONVECTION WILL CONTINUE THROUGH
THE EVENING HOURS RESULTING IN PERIODS OF MVFR CIGS/VSBYS SPLY
ACROSS THE NRN TAF SITES. FOG/STRATUS AGAIN LIKELY OVERNIGHT
ESPECIALLY WHERE RAIN HAS FALLEN. EXPECT AT LEAST MVFR CONDITIONS
DURING THE EARLY MORNING HOURS WITH TEMPO IFR POSSIBLE.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 350 PM SATURDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH THE
LONG TERM OUTSIDE OF PATCHY EARLY MORNING FOG. SCATTERED
CONVECTION EXPECTED TUESDAY THROUGH THE EXTENDED. S/SWLY FLOW
EXPECTED TO DOMINATE EXCEPT MON NIGHT/TUE MORNING AND AGAIN TUE
NIGHT/WED MORNING WHEN A COUPLE WEAK FRONTS WILL MOVE INTO ERN NC
BEFORE DISSIPATING.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 330 PM SATURDAY...MODERATE S/SW FLOW EXPECTED TONIGHT AND
SUNDAY AHEAD OF APPROACHING FRONTAL BNDR WITH WINDS IN THE 15-20
KT RANGE LATE TONIGHT CONTINUING SUNDAY. ALSO... SWELL ASSOCD
WITH FORMER TS EMILY MAY IMPACT THE COASTAL WATERS TNGT INTO
SUNDAY. WILL ISSUE SMALL CRAFT ADVISORY THINKING 6 FT SEAS WILL
BEGIN MID MORNING SUNDAY ACROSS SOUTHERN AND CENTRAL COASTAL WATERS.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 350 PM SATURDAY...WITH THE REMNANTS OF TROPICAL STORM EMILY
EXPECTED TO PASS WELL OFFSHORE SUNDAY THROUGH SUNDAY NIGHT...EXPECT
SMALL CRAFT CONDITIONS IN SEAS NEAR 6 FT. THROUGH AT LEAST MID
MORNING MONDAY. WAVEWATCH III AND SWAN BOTH AGREE ON SEAS UP TO
6-7 FT SUNDAY AND SUNDAY NIGHT. SCAS ARE CONTINUED THROUGH 12Z
MONDAY BUT MAY NEED TO BE EXTENDED SLIGHTLY LONGER IF EMILY
REGENERATES TO A TROPICAL SYSTEM AND SENDS LARGER SWELLS OUR
DIRECTION.
THROUGH THE REST OF THE PERIOD...THE BERMUDA HIGH WILL BE
SUPPRESSES A BIT FARTHER S TO NEAR THE BAHAMAS AND EXTENDING WWD
INTO THE GULF OF MEXICO WHILE SEVERAL WEAK SURFACE FRONTS/TROUGHS OF
LOW PRESSURE APPROACH THE WATERS. THE STRONGEST FRONT EXPECTED
LATE MONDAY NIGHT AND COULD SEE A BRIEF WIND SHIFT TO W/NW EARLY
TUE...BUT WINDS QUICKLY RETURN TO S/SWLY BY TUE AFTN. ANOTHER
WEAKER FRONT APPROACHES TUE NIGHT BUT THIS FRONT IS NOT EXPECTED
TO PUSH INTO THE WATERS EXCEPT PERHAPS THE ALBEMARLE SOUND.
OTHERWISE WINDS GENERALLY SWLY AROUND 10-20 KT. SEAS EXPECTED TO
BE 3-5 FT MON NIGHT INTO TUESDAY MORNING...THEN GENERALLY 4 FT OR
LESS TUESDAY AFTERNOON THROUGH THE EXTENDED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT SUNDAY FOR NCZ029-044>047-
079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 8 AM EDT MONDAY FOR
AMZ152-154-156-158.
&&
SYNOPSIS...JAC/DAG
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...DAG
AVIATION...JAC/DAG/SK
MARINE...JAC/DAG/SKHazardous weather outlook, Aug 6, 10:12 AM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1112 AM EDT SAT AUG 6 2011
NCZ029-044>047-079>081-090>094-071315-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1112 AM EDT SAT AUG 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS
WHICH MAY LEAD TO LOCALIZED FLOODING TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ095-098-104-071315-
CARTERET-ONSLOW-OUTER BANKS HYDE-
1112 AM EDT SAT AUG 6 2011
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS
WHICH MAY LEAD TO LOCALIZED FLOODING TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ103-071315-
OUTER BANKS DARE-
1112 AM EDT SAT AUG 6 2011
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
NORTH OF CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS
EVENING SOUTH OF CAPE HATTERAS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 3:48 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
448 PM EDT SAT AUG 6 2011
NCZ090-091-098-062145-
DUPLIN-LENOIR-ONSLOW-
448 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW AND LENOIR
COUNTIES THROUGH 545 PM EDT...
AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAGNOLIA...OR ABOUT 7 MILES SOUTHEAST OF WARSAW...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KENANSVILLE...
GREENEVERS...BEULAVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3509 7809 3522 7763 3506 7762 3501 7772
3500 7773 3497 7768 3498 7762 3478 7761
3482 7810
TIME...MOT...LOC 2048Z 269DEG 11KT 3491 7799
5Special weather statement, Aug 6, 4:11 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
511 PM EDT SAT AUG 6 2011
NCZ092-093-098-062215-
CRAVEN-JONES-ONSLOW-
511 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...ONSLOW AND JONES
COUNTIES THROUGH 615 PM EDT...
AT 511 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEW RIVER AIR STATION...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JACKSONVILLE......
CAMP LEJEUNE MAIN GATE...PUMPKIN CENTER...KELLUM......PINEY GREEN...
HUBERT...DEPPE...SILVERDALE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3488 7762 3504 7709 3482 7695 3481 7698
3480 7716 3478 7717 3477 7715 3477 7716
3475 7712 3474 7713 3466 7736 3467 7738
3466 7738 3462 7750
TIME...MOT...LOC 2111Z 243DEG 16KT 3474 7745
05Special weather statement, Aug 6, 4:47 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
547 PM EDT SAT AUG 6 2011
NCZ090-092-093-098-062245-
CRAVEN-DUPLIN-JONES-ONSLOW-
547 PM EDT SAT AUG 6 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...
ONSLOW AND JONES COUNTIES THROUGH 645 PM EDT...
AT 547 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM BEULAVILLE TO
DEPPE...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF WALLACE
TO 7 MILES NORTHEAST OF PINEY GREEN...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3507 7760 3510 7739 3495 7687 3481 7700
3479 7717 3477 7716 3475 7712 3473 7713
3472 7711 3466 7714 3467 7738 3470 7738
3471 7741 3471 7742 3468 7739 3468 7758
3487 7805
TIME...MOT...LOC 2147Z 240DEG 9KT 3491 7784 3482 7721
5Special weather statement, Aug 6, 5:29 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
629 PM EDT SAT AUG 6 2011
NCZ046-081-062315-
MAINLAND HYDE-TYRRELL-
629 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND HYDE AND TYRRELL
COUNTIES THROUGH 715 PM EDT...
AT 629 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROSE BAY...OR ABOUT 6 MILES NORTHWEST OF SWANQUARTER...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SWINDELL FORK...
FAIRFIELD......CENTER OF LAKE MATTAMUSKEET.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3538 7632 3539 7634 3537 7634 3535 7637
3535 7639 3538 7642 3538 7638 3540 7641
3543 7640 3539 7643 3548 7653 3575 7621
3556 7601
TIME...MOT...LOC 2229Z 229DEG 13KT 3547 7637
TLSpecial weather statement, Aug 6, 5:44 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
644 PM EDT SAT AUG 6 2011
NCZ098-062330-
ONSLOW-
644 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE SLOWLY ACROSS ONSLOW COUNTY
THROUGH 730 PM EDT...
AT 642 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CATHERINE LAKE...OR ABOUT 7 MILES SOUTHWEST OF HALF MOON...MOVING
NORTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HALF
MOON...RICHLANDS...CATHERINE LAKE...JACKSONVILLE.
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL WITH FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3474 7768 3492 7765 3494 7766 3498 7760
3497 7750 3493 7740 3477 7728 3466 7764
TIME...MOT...LOC 2242Z 242DEG 6KT 3479 7757
TLSpecial weather statement, Aug 6, 5:52 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
652 PM EDT SAT AUG 6 2011
NCZ090-062330-
DUPLIN-
652 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL MOVE VERY SLOWLY ACROSS DUPLIN COUNTY
THROUGH 730 PM EDT...
AT 651 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GREENEVERS...OR ABOUT 11 MILES NORTH OF WALLACE...MOVING VERY SLOWLY
EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BEULAVILLE...MAGNOLIA...LYMAN...KENANSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3488 7816 3490 7815 3493 7816 3499 7815
3504 7775 3502 7775 3499 7769 3497 7767
3478 7769 3481 7817
TIME...MOT...LOC 2251Z 262DEG 5KT 3489 7793
TLFlood, Onslow
- When
- August 6, 6:19 PM EST to 7:00 PM EST
- Where
- Onslow County, 1.5 mi S of Half Moon to 1.27 mi S of Half Moon
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.809, -77.454
Trained spotter reported over one foot of water across multiple roadways near the intersection of Gum Branch Road and Ramsey Drive north of Jacksonville.
Flood, Duplin
- When
- August 6, 6:26 PM EST to 7:00 PM EST
- Where
- Duplin County, 1.49 mi NNW of Magnolia to 0.79 mi N of Magnolia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.900, -78.060
Law enforcement reported one vehicle stranded in two to three feet of water across Highway 117 in Magnolia.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, August 6 to 31, 201113 deaths · 345 injured · 7 events
- Hail and Damaging Winds in Missouri, August 6 to 8, 20111 death · $218,000 · 1 in hail · 34 events
- Hail and Damaging Winds in Iowa, August 6 to 7, 2011$728,000 · 1 in hail · 33 events
- Hail in Nebraska, August 6, 2011$1.3 million · 2 in hail · 5 events
- Heat in Missouri, August 6 to 7, 201110 injured · 22 events
- Flash Flood in North Dakota, August 6, 2011$1.0 million · 1 event
- Flash Flood in West Virginia, August 6 to 7, 2011$950,000 · 1 event
- Damaging Wind and Lightning Strike in Virginia, August 6, 2011$275,000 · 54 kt wind · 3 events
- Wildfire in Texas, August 6, 2011$300,000 · 1 event
- Tornado and Flash Flooding in North Carolina, August 6, 2011$150,000 · EF0 · 8 events
- Hail and Damaging Winds in Illinois, August 6 to 7, 2011$75,000 · 61 kt wind · 4 events
- Wildfire in California, August 6 to 7, 20114 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323146, 323147.